General Question

Mokujin's avatar

Medication question about diarrhea...

Asked by Mokujin (43points) January 8th, 2008

I am currently on the Z-Pack to rid myself of bronchitis and it says “may cause diarrhea.” I have had diarrhea for the last two days going twice a day.

So I picked up an over-the-counter medicine to help with the diarrhea problem. It says to ask a doctor before use if taking antibiotics.

I made the mistake of taking them already (only once, though). Does anybody know if there will be any real problems or if it should end up being alright?

Observing members: 0 Composing members: 0

2 Answers

sndfreQ's avatar

Call your doctor-Some things shouldn’t be left to mere jellyfish :)

I’m sure that the health professionals on this site would recommend the same as we have no idea about your medical history, allergies, or indications concerning your present prescription…good luck

syz's avatar

Strong antibiotics (Z pack qualifies) kill off some/much of your intestinal flora and create a bacterial imbalance that causes diarrhea. Common recommendations are to eat yogurt and other live/active culture types of food to help re-colonization. Mild cases of diarrhea usually resolve themselves as your resident bacteria increase back th their normal levels.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther